Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

History of lythiasis. Blood test shows high amylase. Due to taking Metformin?

HI I need your suggestion I have an history of lythiasis that i have treated with DEURSIL I had a slight hiper insulinemy and i took the Metformin 500 (3x days) I am obese level 1 Now i made the blood test , all is ok except: Amilasys 134 (max 102) but Lipasys is perfect AST/GOT: 85 U/l max 50 ALT/GPT 104 U/L max 48 My doctor prescribed me echo+CT scan May this situation be related to Metformin? Thank you At your disposal BR
Asked On : Tue, 25 Dec 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM

A history of lythiasis and treatment with deursil suggests that you have had biliary tract stones and you have taken treatment for the problem.
An increase in SGOT and SGPT levels is most probably related to the previous history of biliary tract stones.
Bile duct stones can extend into the pancreatic duct as both of them have a common terminal opening.
This blockage of the pancreatic duct can lead to a rise in level of amylase.
Further ultrasound. CT scan of the abdomen will help.
Metformin is unlikely to cause an incraese in amylase levels.

Thanks and take care
Dr Shailja P Wahal
Answered: Sat, 26 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor